Medical questions & health advice by board certified doctors
"Is it normal to get nauseous before and during your period?"
I have had this since I went off the birth control pill.
Please speak to your OB/GYN to discuss your concern. Generally speaking, there are many different types of symptoms that women experience just before and during their periods. Nausea is one of them. Other symptoms that are common just before and after the cycle include migraine headaches, irritability, pelvic pain, and fatigue. There are a variety of ways to treat these symptoms. If you're only symptom is nausea, then perhaps your doctor will want to consider just giving you anti-nausea medications. Another possibility is that your doctor will want to put you back on birth control pills. This is what I would prefer as any other symptom you may be having that are related to your periods would likely be helped by the birth control. If you are attempting to get pregnant then this is probably not possible. Another type of medication that has shown to improve some symptoms before the period is a class of medications called the SSRIs. However, you would not want to continue these if you get pregnant. So in my opinion the question really is whether or not you want to stay off birth control to achieve conception. If this is not the case then you should probably just go back on birth control. The best physician for you to contact about this is your OB/GYN as they have the most experience with premenstrual symptoms.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.